I have been taking estradiol and norethindrone acetate tablets (1mg/0.5mg)for two months now and have put on about 5 pounds...mosty in my waist. I am an avid athlete..just ran in the Boston Marathon and I am embarrased to have to hold in my stomach...as I have never had to in my life. I have also had some minor vaginal infections since going on the pill as well (was not an issue before). I am 5'7 and weigh 119. I usually weigh 114-115. I am studying to be a registered dietitian so eating is not an issue. Is there another pill I can take?
Welcome to ehealthforum
Hormonal pills can affect changes in vaginal discharge and pH making is more susceptible to infections. If you are sexual active, then your partner should also be treated simultaneously to prevent re-infection. You can consider stopping with the pill use for about 1-3 months to allow your body to come back to normal. Get a hormonal analysis done to rule out chances of onset of perimenopause as cause for your symptoms (recurrent infections, hot flashes, weight gain). Drink plenty of water. Maintain healthy diet.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.